Very unlikely, but with such a minimal description, it's hard to even begin to speculate on a cause. What conditions cause the sob? What doesn't? Does this occur more after meals, or no different? Does your heart race also? Are you breathing faster when it happens? Do you get heartburn often? Hows your blood pressure? You mention DDD. Do you have pain when you walk? Do you bend or stoop when you walk?
Ask your Dr. or pharmacist about the medication you take, and could it effect you in this way. What about blood tests and hemaglobin levels, iron, etc?
Lots and lots of questions.....
Sorry, there's just too many possibilities to even speculate without a focused exam
I only get short of breath when walking, sometimes only a few yards. I get weak as well when this happens and I have to stop walking for a minute. I've been to Atlanta and had a heart cath, with almost no blocking in my arteries to speak of. I wore a heart monitor as well for 30 days with no changes noted.
I do have heart burn but taking prescription medication for it, and it is under control. My blood pressure is borderline high without medication, so I take a pill for that, it is never high now.
I had an MRI on my neck last year and there were 3 disc showing deteriation. I had been having stiffness and pain in my neck, with pain radiating to the back of my head. I don't have pain all the time, sometimes I go for days without any discomfort. Sometimes it is so uncomfortable that I can't get comfortable. I take anti-inflammatory drugs when I need them, and apply heat to the area at times.
There just doesn't seem to be a medical reason for my shortness of breath and weakness from all the tests done to rule out other problems.
I don't believe it is related to anxiety though, since it only does it when I walk, and sometimes not even then. I have headaches alot but not severe enough to take more than Tylenol for that.
Oh, by the way, my labs are all good as well.
Thanks for your opinion on this.
Have you been checking your blood pressure while under medication?
Why are you taking prescription medication for heartburn? Has a gastroenterologist done a work up? Do you have a Hiatal hernia? (those put pressure on your diaphram)
Are you having sinus problems, without realizing it, and doing a lot more mouth breathing than in the past?
Yes, I check my blood pressure periodically and it's always in the normal range since I am taking Maxide. I take prescription medication for GERD and it is under control. No hiatal hernia that I am aware of.
I have always had sinus problems, taking Allegra D on a prn basis only.
I don't think I am breathing differently than before.
I have headaches often, mostly in the afternoon. I am retired and enjoying life. Just totally puzzled why I had this "condition" for over a year now, and seems everything else has been ruled out, so I was leaning toward the 3 disc in my cervical area that have some degeneration. My primary md has no clue as to what may be causing this, but he has done a ct scan of my head and neck and the affected disc was all he found. I went to a cardiologist in Atlanta, had the cath and wore a monitor for a month. Other than 30% blockage in one artery, nothing was found out of the ordinary.
What part of the head are you getting the headaches in: Front, top, back?
Key phrase: "that I am aware of." ref. the hernia
Again, why are you taking a prescription GERD medication? GERD is a generic name of a symptom, not the cause.
My neck pain radiates up to the back of my head, but sometimes my headaches are in the front, probably sinus from that. But the pain in the back is a burning sensation at first, then turns into an ache.
I have reflux disease (GERD) and I take Protonix for that. I have never been diagnosed with hiatal hernia.
Do you think Protonix has side effects that could be causing my problem? Again, my major complaint is the shortness of breath, and weakness upon walking.......which I never know when it is going to occur. Comes infrequently.
What I'm trying to get at, is your reflux disease (GERD) is a symptom, not a cause. The causes are such things as Hiatal hernias, chronic stress, etc.
Frontal headaches are generally sinus, and if you're having sinus issues, you might be mouth breathing more than realized.
The shortness of breath could also be a stress reaction from your neck pain.
I would start by trying to get your Dr. to develop an accurate diagnosis for the cause of your GERD.
I would look into how much of an issue your sinus's are.
And I would find out exercises and lifestyle activities to reduce the effects of your DDD and to slow progression.
I don't think I could come up with any more ideas or suggestions of what could be going on.
Well, my headaches, as I've mentioned, are sometimes in the front when I have some congestion going on, in the back of my head when my neck is bothering me.
I have very little stress, so my GERD is not caused from that. I used to have chronic indigestion when I was a smoker, but only frequently now. Perhaps I have developed an hiatal hernia and not aware. I will speak to my md about that. Just didn't realize that my dizziness/weakness could be gastrointestional.
I already have a friend who is a physical therapist and I will ask him about what exercises I need to do for my cervical disc disease.
Thanks for your help and suggestions. I will follow up with this suggestion.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.